MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR; IMPLANT,FIXATION DEVICE, CONDYLAR PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR; IMPLANT,FIXATION DEVICE, CONDYLAR PLATE
Model Number 02.124.416
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional product code: hrs, hwc.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on an unknown date that the patient underwent a right total hip arthroplasty with removal of deep implants.It was reported that on (b)(6) 2019, the patient underwent an open reduction internal fixation right periprosthetic femoral shaft fracture.Discontinued using her walker, was ambulating independently.Unfortunately, she sustained another fall resulting in a distal femoral fracture and appeared to have a stable femoral component.On (b)(6) 2019, patient had periprosthetic femur fracture for an atrophic nonunion.The patient has had a previous it fracture with a dhs removed at the time of the hip surgery.Upon follow-up surgeon noted failure of plate at the fracture site indicative of nonunion.The patient outcome was unknown.This complaint involves eighteen (18) number of devices.This report is for (1) 4.5mm va-lcp curved condylar.This report is 1 of 18 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: the complaint device was not received for investigation.The image(s) was reviewed, and the complaint condition could be confirmed as the plate is seen to be broken.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot
=
> the lot number is unknown, therefore no mre could be performed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional event description: on (b)(6) 2019 a clinic reported that patient had a recent fall, and sustained a displaced fracture distal tip.Pain level is 4/10.On (b)(6) 2019, progress note reported that a fracture plate at the site of previous fracture.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h6 given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the photo revealed that there was a plate and screw construct implanted in the right femur.It was observed that the plate was broken at the shaft.The broken fragments were observed in the provided evidence.No other problems identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for 4.5 va-lcp curved cond pl/16 hole/336/rt, p/n: 02.124.416.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM VA-LCP CURVED CONDYLAR
Common Device Name
IMPLANT,FIXATION DEVICE, CONDYLAR PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
WERK MEZZOVICO (CH)
via cavazz 5
mezzovico 6805
SZ   6805
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12307572
Report Number2939274-2021-04592
Device Sequence Number3590325
Product Code JDP
UDI-Device Identifier10886982042934
UDI-Public(01)10886982042934
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.124.416
Device Catalogue Number02.124.416
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer08/19/2021
09/08/2021
03/22/2023
04/11/2023
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date08/19/2021
09/08/2021
04/06/2023
04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.5 THRD CERCLAGE POSITIONING PIN-SILE; 4.5 THRD CERCLAGE POSITIONING PIN-SILE; 5.0 VA LCK SCRW/S/TAP /34; 5.0 VA LCK SCRW/S/TAP /38; 5.0 VA LCK SCRW/S/TAP /38; 5.0 VA LCK SCRW/S/TAP /38; 5.0 VA LCK SCRW/S/TAP /70; 5.0 VA LCK SCRW/S/TAP /70; 5.0 VA LCK SCRW/S/TAP /70; 5.0 VA LCK SCRW/S/TAP /75; 5.0 VA LCK SCRW/S/TAP /75; 5.0 VA LCK SCRW/S/TAP /75; CERCL-CABLE W/CRIMP Ø1.7 SST; CERCL-CABLE W/CRIMP Ø1.7 SST; CORTSCR Ø4.5 SELF-TAP L46 SST; VA LOCKSCR Ø5 SELF-TAP L60; VA PERIPROSTHETIC LOCK SCREW Ø5 SELF-TAP; 4.5 THRD CERCLAGE POSITIONING PIN-SILE; 4.5 THRD CERCLAGE POSITIONING PIN-SILE; 5.0 VA LCK SCRW/S/TAP /34; 5.0 VA LCK SCRW/S/TAP /38; 5.0 VA LCK SCRW/S/TAP /38; 5.0 VA LCK SCRW/S/TAP /38; 5.0 VA LCK SCRW/S/TAP /70; 5.0 VA LCK SCRW/S/TAP /70; 5.0 VA LCK SCRW/S/TAP /70; 5.0 VA LCK SCRW/S/TAP /75; 5.0 VA LCK SCRW/S/TAP /75; 5.0 VA LCK SCRW/S/TAP /75; CERCL-CABLE W/CRIMP Ø1.7 SST; CERCL-CABLE W/CRIMP Ø1.7 SST; CORTSCR Ø4.5 SELF-TAP L46 SST; VA LOCKSCR Ø5 SELF-TAP L60; VA PERIPROSTHETIC LOCK SCREW Ø5 SELF-TAP
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexFemale
Patient Weight61 KG